Coming off meds

Hi all. Ablation 3 months ago, all fine so far once the migraines had ceased after 2.5 weeks. Now directed to stop beta blocker, fairly light dose I'm told, and flecanide, staying on Bisoprolol till I see cardio in October. Can I expect any effects from stopping these 2 meds? Before this I was on a slow release beta blocker for migraine and need to decide if I'm going back on it. I'm tempted to try living without and see what happens.

13 Replies

oldestnewest
  • Hi, I am 4 months post ablation and stopped my meds (bisopopol and riveroxiban) a month ago, l was told I'd be a bit wobbly initially, which I have but no AF,things have settled down well now. Like you I have suffered with migraine off and on for years and took propanalol before AF came along. Since stopping meds, no migraines to date. Best wishes

  • Thanks Tim. To. To continue like that would be the ideal for both of us! Fingers crossed. My cardio is quite keen for me to keep up the anti coagulant till October and I suspect for life! I'm not in a high risk category except for age, I'm a fit and sporty 68 year old (really?! I don't feel that, how did it happen?).

  • AF & migraines are linked, especially if you have a PFO which I had. Since my ablation I haven't had a proofed migraine, few bad heads but nothing like the intensity I used to get.

  • My migraines tended to not be frequent and without the severe headache, in more senior years, but the aura and disorientation lasts up to 3 days and I'm a couple of cases up to 2 weeks so I'm definitive better off without them. I'd just prefer not to be on a med every day.

  • Didn't know about link with migraine. Interesting as my migraines became much less freqent when I reached the menopause and practically disappeared. Never had any treatment except pain killers and occasionally anti sickness meds.

  • In most cases the migraines are of the aura only type with flashing zig zags and follow ablation. I am told it is to do with the transeptal puncture. I think this is what CD means. To my knowledge this is the only link.

  • Reduce your doses very slowly to give your body time to adjust. Hopefully you won't have a problem.

  • Thanks BobD shouldnt read stuff on forum while cooking may get the wrong end of the stick!!

  • I used to get regular migraines, several a week, when I was younger.(now 74). The engineer I worked with at the time told me the pain will get less as you get older and you will only get the visual aura. Tried all the usual ant-migraine meds, but they were worse than the migraine. Since I started on warfarin, 17 years ago, I only get a migraine if my INR falls to around 2.2 and that usually only happens if I forget to take the warfarin one night. Like to keep my INR around 2.8 and then I'm ok.

  • Good for you. I agree about the pain but other symptoms are very debilitating. Perhaps being on the blood thinner will help me but I'd like to come off that if I can. Some say that beingbon it is not a hardship and excess bleeding rarely happens but all the same ill feel happier skiing and climbing etc if I'm clear of it. We'll see!

  • Be very careful when going off Flecainide. I went off 3 months post ablation and went right back into AFIB. Hopefully not the case with you but monitor closely. I never had an issue with migraines

  • Thanks for that. I guess things vary case to case.

  • My reply went too soon, I hadn't finished! I suppose I can only judge by what happens. I did feel my heart rate had gone up today, second day after stopping, but not excessive. So let's see. Thanks again. Cx

You may also like...